# SDR YTRAN293CAJZ2

- Difficulty date: October 15, 2010
- Submitted: October 21, 2010
- Operation: Air carrier
- Aircraft: N293CA
- Make and model: Bell 412
- Aircraft serial: 33005
- Aircraft time: 22,381 hours
- System (JASC): 3212 · Emergency Flotation Section
- Part: Float
- Part number: 20715600
- Part serial: 06001
- Condition: Binding
- Location: Mlg
- Part time: 1,058 hours
- Component: Emergency Float, 412
- Component part number: 6140803
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ACFT WAS IN FOR THE FIRST 24 MONTH ACTIVATION/ INSP.  THE KIT WAS INSTALLED NEW 24 MONTHS AGO AND 1 OF THE PREREQUISITES FOR INSTALLATION OF THE STC'D KIT IS REMOVING THE OEM STEPS AND INSTALLING THE STC'D OPTIONAL STEPS.  OUR COMPANY ELECTED TO INSTALL THE AERONAUTICAL ACCESSORIES STEP KIT (STC NR SR00446AT) IAW THE FLOAT KIT (STC SR01459LA) INSTALLATION INSTRUCTIONS NR II412-61 REVISION A DATED 01/16/06.  IAW PARAGRAPH 3.0 ON PAGE 6 THIS FLOAT KIT IS COMPATIBLE WITH 2 MFG STEP KITS.  DURING THE FLOAT INFLATION INSP THE MID BAGS JAMMED UNDER THE FLOAT STEP CAUSING SEVER DEFLECTION AND BOWING OF THE STEPS.  THE MX CREW RAPIDLY LT THE HANGAR FOR SAFETY REASONS AS THE STEPS AND ATTACHING HARDWARE SHOWED SIGNS OF CATASTROPHIC FAILURE.  IN SUMMERY IF THE ACFT WAS IN AN ACTUAL EMERGENCY WATER LANDING THE FLOAT BAGS WOULD HAVE RUPTURED AND THE ACFT MOST LIKELY WOULD HAVE SANK AS BOTH MID FLOAT BAGS WOULD HAVE FAILED.  WITH THE STEPS SEVERLY BOWED IT WOULD HAVE IMPEDED CREW & PASSENGER EMERGENCY EGRESS.  DURING THIS FAILURE THE EMERGENCY RAFTS WOULD HAVE BEEN DESTROYED AS THEY ARE INTEGRAL TO THE FLOAT BAGS AND THE PASSENGERS AND CREW WOULD HAVE HAD NOT EMERGENCY EQUIPMENT OTHER THAN THE LIFE VESTS THAT THEY WERE WEARING.
